New Mexico, 2007Flash Flood in New Mexico, July 27, 2007
July 27, 2007 · NWS MAF · 1 event in 1 county or zone
Showers and thunderstorms developed on the northern side of a westward moving upper level storm system. Weak mid and upper level wind fields resulted in slow storm movements, along with heavy rains and flooding across portions of the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed on the northern side of a westward moving upper level storm system. Weak mid and upper level wind fields resulted in slow storm movements, along with heavy rains and flooding across portions of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 27, 12:09 PM MST, 6 hours 43 minutes earlier.
Area forecast discussion, Jul 27, 12:09 PM MST, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT FRI JUL 27 2007
.DISCUSSION...
WATER VAPOR INDICATES MID/UPPER LOW HAS MOVED N IN LAST 24HRS WITH
SOME DRIER AIR BEING ENTRAINED INTO CIRCULATION TO THE FAR S. EXPECT
ANOTHER LACK LUSTER DAY WRT TO CONVECTION IN THE MTNS WHERE NO MORE
THAN ISOLD DIURNAL STORMS EXPECTED. IN THE E AND CENTRAL PB (CLOSER
PROXIMITY TO LOW) EXPECTING THAT COVERAGE WILL BE NEAR SCT. SLOW
MOVEMENT WILL INCREASE LOCAL HEAVY RAIN CONCERNS. STORMS CLOSELY
TIED TO DIURNAL HEATING TRENDS. OVERNIGHT LOW TEMPS CONTINUE TO BE
ON THE COOL SIDE AND WILL CONTINUE THIS TREND IN LINE WITH FWC.
TRACK AND TIMING OF AFOREMENTIONED MID/UPPER LOW CONTINUES TO BE
PROBLEMATIC WITH NAM BEING VERY INCONSISTENT FROM PREVIOUS 24HRS.
MODELS ALL MISSED CIRCULATION MOVING TO THE N IN LAST 24HRS AND NOW
EXPECT THAT IT WILL EVENTUALLY DRIFT SW ACRS PB THRU SAT. THIS WILL
DELAY BEST CHANCE OF RAIN TIL SUNDAY WHEN PB WILL FINALLY BE ON THE
E SIDE OF LOW. PW/S STILL LOOK HEALTHY SUN/MON AROUND 1.75 AND SLOW
MOVEMENT OF SYSTEM WILL FAVOR A PERIOD OR TWO WHERE LOCAL HEAVY RAIN
WILL BE A CONCERN...PROBABLY SUNDAY AND OR MONDAY. SUBTROPICAL
RIDGE IS ORIENTED FROM GREAT BASIN INTO NRN PLAINS AND MID/UPPER
LOW WILL CONTINUE TO TRACK E INTO FAR W TX THRU MONDAY. INCREASED
CLOUDS/LOWER HEIGHTS/RAIN/7H TEMPS GENERALLY RANGING FROM 9-13C
INDICATE THE UNSEASONALLY COOL TEMPS WILL CONTINUE THROUGH MONDAY
AND WILL KEEP FCST TEMP BLO MEXMOS AND NORMAL. DEVELOPMENT OF
SUBTROPICAL RIDGE LOOKS SUSPECT (DEVELOPING FROM THE SE) FROM TUE
ONWARD AND SETTING UP NW FLOW. AGAIN WILL OPT TO REFLECT LITTLE
CHANGE IN THIS PORTION OF THE FCST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 65 86 65 84 / 30 30 30 40
CARLSBAD NM 66 91 67 91 / 20 20 30 20
DRYDEN TX 69 85 69 84 / 30 40 40 30
FORT STOCKTON TX 67 85 66 86 / 20 40 40 40
GUADALUPE PASS TX 63 83 63 84 / 20 20 30 20
HOBBS NM 64 90 65 87 / 20 10 20 30
MARFA TX 58 79 60 78 / 20 40 40 40
MIDLAND INTL AIRPORT TX 65 86 66 85 / 20 30 30 40
ODESSA TX 66 88 66 86 / 20 30 30 40
WINK TX 68 91 67 88 / 20 20 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jul 27, 12:13 PM MST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT FRI JUL 27 2007
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
213 PM CDT FRI JUL 27 2007 /113 PM MDT FRI JUL 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER
WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON AND TONIGHT.
MOST OF THE THUNDERSTORMS WILL OCCUR OVER THE EASTERN PERMIAN
BASIN...THE WESTERN LOW ROLLING PLAINS AND THE LOWER TRANS PECOS
REGION. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL AND WIND GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE FOR ALL OF
WEST TEXAS AND SOUTHEAST NEW MEXICO OVER THE WEEKEND AND INTO THE
BEGINNING OF NEXT WEEK. SINCE PLENTY OF MOISTURE WILL BE AVAILABLE
IN THE ATMOSPHERE...HEAVY RAIN MAY RESULT FROM SOME OF THE
THUNDERSTORMS. THE STRONGER STORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG GUSTY OUTFLOW WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 27, 4:34 PM MST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
634 PM CDT FRI JUL 27 2007
TXZ068-280030-
CRANE-
634 PM CDT FRI JUL 27 2007
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL CRANE COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF TUBBS CORNER
AT 634 PM CDT...MOVING SOUTHEAST AT 10 MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
PEOPLE IN CENTRAL CRANE COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Flash Flood, Eddy
- When
- July 27, 6:52 PM MST to 9:00 PM MST
- Where
- Eddy County, Artesia
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 32.830, -104.400
Local police reported six inches to one foot of water across several streets in the city of Artesia.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Colorado, July 27, 20071 death · $5,000 · 1 event
- Rip Current in Washington, July 27 to 28, 20071 death · 1 event
- Rip Current in Texas, July 27, 20071 death · 1 event
- Lightning Strikes in Vermont, July 27, 20071 injured · $900,000 · 2 events
- Flash Flood and Damaging Winds in Arizona, July 27, 2007$220,000 · 70 kt wind · 5 events
- Flash Flood and Hail in Kentucky, July 27, 2007$125,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in North Carolina, July 27, 2007$60,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Virginia, July 27, 2007$55,000 · 60 kt wind · 10 events
- Hail and Damaging Winds in New York, July 27, 2007$55,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Pennsylvania, July 27, 20073 injured · $13,000 · 50 kt wind · 7 events
- Flash Flood in Wyoming, July 27, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46198.